Alert archive / Kentucky / Special Weather Statements in 2018
Special Weather Statement, NWS Louisville, KY
NWS Louisville, KY issued this special weather statement at May 6, 2018, 4:21 PM EDT for Bullitt County, Kentucky. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 6, 2018, 4:21 PM EDT (20:21 UTC)
- Expired
- May 6, 2018, 4:45 PM EDT
- In force
- 24 min
- Issued by
- NWS Louisville, KY
County Bullitt County, KY
The radar
The Louisville radar (KLVX), 22 km from the middle of the area, began a volume at 20:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 8.4 hours before the alert went out and 231 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 19 J/kg
- Mixed-layer CIN
- -108 J/kg
- Mixed-layer LCL
- 789 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- -33 m²/s²
- 0-3 km storm-relative helicity
- -41 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
483 WWUS83 KLMK 062021 SPSLMK Special Weather Statement National Weather Service Louisville KY 421 PM EDT SUN MAY 6 2018 KYZ029-062045- Bullitt- 421 PM EDT SUN MAY 6 2018 ...A STRONG THUNDERSTORM WILL AFFECT CENTRAL BULLITT COUNTY... At 421 PM EDT, a strong thunderstorm was located over Shepherdsville, moving southeast at 15 mph. Winds in excess of 30 mph and pea size hail are possible with this storm. Locations impacted include... Shepherdsville, Clermont, Bardstown Junction and Cedar Grove. Torrential rainfall is also occurring with this storm, and may cause localized flooding. Do not drive your vehicle through flooded roadways. LAT...LON 3796 8575 3801 8573 3800 8560 3790 8565 TIME...MOT...LOC 2021Z 297DEG 13KT 3797 8571 $$ SCHOETTMER
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this special weather statement went out at May 6, 2:19 PM EDT, 2 hours 2 minutes earlier.
Area forecast discussion, May 6, 2:19 PM EDT, 2 hours 2 minutes before
Area Forecast Discussion National Weather Service Louisville KY 219 PM EDT Sun May 6 2018 .Short Term...(This evening through Monday night) Issued at 215 PM EDT Sun May 6 2018 Main concern in the short term is storm threats and chances through this evening. 2 PM surface analysis depicted a weak area of low pressure over central Indiana with a trough extending into southwest Indiana and a cold front through south central Illinois. As convective temperatures are being met /readings in the upper 70s to lower 80s/ a blanket of cumulus has developed across central Indiana. Regional radar already shows isolated showers and storms popping up, moving southeast into the forecast area. The environment currently shows around 1000 to locally 2000 J/kg of surface-based instability across southern Indiana and central Kentucky with DCAPE values of around 800 to 900 J/kg and 0-3 km lapse rates about 8-9 C/km. Wind shear fields are quite weak with very little deep layer organization. The HRRR, NSSL WRF and other hi-res models show isolated to scattered convection blossoming over the next 1-2 hours as the surface trough and front move into southern Indiana and central Kentucky. The steep low level lapse rates, dry mid level and decent instability should support pulse strong storms with the threat of gusty winds, hail (dime to penny size), and cloud-to-ground lightning. The main time frame across southern Indiana is through 6 pm while the threat for central Kentucky is roughly 4 pm to 9 pm. Convection should stay isolated to scattered, so not expecting widespread coverage of storms, so precip chances were kept in the 30- 50 percent range. Showers and storms wane mid to late evening across the Bluegrass and south central Kentucky as high pressure noses in from the north. This should bring additional dry air and clearing skies. Not expecting major fog concerns overnight given the dry air expected to be in place, but couldn't rule some patchy ground fog developing in the sheltered, favored spots toward sunrise Monday. Plan on lows in the 50s. Monday A pleasant spring day is on tap for Monday with high pressure in control. Tranquil weather will continue Monday night as well. Plan on highs in the upper 60s to middle 70s and Monday night readings in the upper 40s to middle 50s. && .Long Term...(Tuesday through Sunday) Issued at 225 PM EDT Sun May 6 2018 Tranquil weather on Tuesday and the first part of Wednesday is expected to give way to more summer-like conditions by later in the week. The first crack at 90 degrees is possible for some by the end of the week or this weekend. On Wednesday, a mid level trough will swing through the mid- Mississippi River Valley. Forcing ahead of it will bring the threat of showers and thunderstorms by late Wednesday night through Thursday. Zonal flow then sets up over the central US with progressive shortwave troughs through the Upper Midwest and lower Great Lakes. Depending on the placement of the surface features, a few rounds of showers and storms may be possible across southern Indiana late in the week, but the trend over the last 24-48 hours has been for the ridging to the south to build more, resulting in a dry but warmer forecast for our area. Leaned on the model consensus which has slight chances Friday but a dry forecast for Saturday. Latest model consensus trended highs a degree or two warmer than previous forecast, putting readings in the mid to upper 80s by Thursday through Saturday. Given the setup and potential for more ridging and southwest flow, the typical warm spots may break the 90 degree mark for the first time this year. It'll feel more like summer with dewpoints creeping well into the 60s too. && .Aviation...(18Z TAF Issuance) Issued at 135 PM EDT Sun May 6 2018 Another impulse is moving across the Midwest this afternoon, and we should see isolated to scattered storms develop because of it by late afternoon and into the evening hours. These storms, should they affect the terminals, would bring brief gusty winds and MVFR conditions. That impulse clears the region late tonight. Depending on activity near KLEX, and perhaps KBWG, we may see some lower cigs Monday morning, but guidance over the last few hours is backing off/pushing low clouds farther east. Winds will be somewhat variable today before a more solid northerly wind early Monday as high pressure builds over the Great Lakes. && .LMK WATCHES/WARNINGS/ADVISORIES... IN...None. KY...None. && Short Term...ZT Long Term...ZT Aviation...RJS
Hazardous weather outlook, May 6, 2:25 PM EDT, 1 hour 56 minutes before
Hazardous Weather Outlook National Weather Service Louisville KY 225 PM EDT Sun May 6 2018 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-071830- Orange-Washington-Scott-Jefferson-Dubois-Crawford-Perry-Harrison- Floyd-Clark-Hancock-Breckinridge-Meade-Ohio-Grayson-Hardin-Bullitt- Oldham-Trimble-Henry-Shelby-Franklin-Spencer-Anderson-Woodford- Fayette-Bourbon-Nicholas-Nelson-Mercer-Jessamine-Larue-Marion-Boyle- Garrard-Madison-Butler-Edmonson-Hart-Green-Taylor-Casey-Lincoln- Logan-Warren-Simpson-Allen-Barren-Monroe-Metcalfe-Adair-Russell- Cumberland-Clinton- Including the cities of Paoli, Salem, Scottsburg, Madison, Jasper, English, Tell City, Corydon, New Albany, Jeffersonville, Lewisport, Hawesville, Hardinsburg, Brandenburg, Hartford, Leitchfield, Elizabethtown, Shepherdsville, Louisville, La Grange, Bedford, Milton, New Castle, Shelbyville, Frankfort, Georgetown, Cynthiana, Taylorsville, Lawrenceburg, Versailles, Lexington, Paris, Carlisle, Bardstown, Springfield, Harrodsburg, Nicholasville, Winchester, Hodgenville, Lebanon, Danville, Lancaster, Richmond, Morgantown, Brownsville, Horse Cave, Greensburg, Campbellsville, Liberty, Stanford, Russellville, Bowling Green, Franklin, Providence, Scottsville, Glasgow, Tompkinsville, Edmonton, Columbia, Jamestown, Burkesville, and Albany 225 PM EDT Sun May 6 2018 /125 PM CDT Sun May 6 2018/ This hazardous weather outlook is for portions of south central Indiana and Central Kentucky. .DAY ONE...Tonight. Scattered thunderstorms will track across the area through mid evening. Brief gusty winds to 40 mph, hail up to dime/penny size, and cloud to ground lightning are the main hazards. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Scattered thunderstorms are possible Wednesday night and Thursday. Organized severe weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. && More information, along with other weather, hydrological and climate information can be found, at weather.gov/louisville. ZT
In the hours before
Special weather statement, May 6, 3:23 PM EDT, 58 minutes before
Special Weather Statement
National Weather Service Louisville KY
223 PM CDT SUN MAY 6 2018
INZ083-089-061945-
Perry-Dubois-
223 PM CDT SUN MAY 6 2018
...A STRONG THUNDERSTORM WILL AFFECT SOUTH CENTRAL DUBOIS AND
NORTHWESTERN PERRY COUNTIES...
At 223 PM CDT, a strong thunderstorm was located 8 miles northeast of
Dale, moving southeast at 20 mph.
Pea size hail is possible with this storm.
Locations impacted include...
Ferdinand, Adyeville and Sassafras.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 3828 8687 3820 8666 3815 8679 3816 8680
3818 8680 3818 8679 3821 8679 3820 8686
3824 8690
TIME...MOT...LOC 1923Z 313DEG 19KT 3823 8685
SCHOETTMERSpecial weather statement, May 6, 3:46 PM EDT, 35 minutes before
Special Weather Statement National Weather Service Louisville KY 346 PM EDT SUN MAY 6 2018 INZ092-KYZ031-062000- Clark-Oldham- 346 PM EDT SUN MAY 6 2018 ...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL CLARK AND NORTH CENTRAL OLDHAM COUNTIES... At 345 PM EDT, a strong thunderstorm was located 9 miles northwest of La Grange, moving southeast at 20 mph. Winds in excess of 30 mph and pea size hail are possible with this storm. Locations impacted include... Russell Corner, Westport, Hibernia, Oldham and Greenhaven. Torrential rainfall could occur with this storm, and may cause localized flooding. Do not drive your vehicle through flooded roadways. LAT...LON 3851 8556 3854 8552 3848 8536 3841 8548 TIME...MOT...LOC 1945Z 317DEG 17KT 3850 8552 SCHOETTMER
Special weather statement, May 6, 3:59 PM EDT, 22 minutes before
Special Weather Statement
National Weather Service Louisville KY
359 PM EDT SUN MAY 6 2018
KYZ031-062030-
Oldham-
359 PM EDT SUN MAY 6 2018
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL OLDHAM COUNTY...
At 359 PM EDT, a strong thunderstorm was located near La Grange,
moving southeast at 20 mph.
Winds in excess of 40 mph and nickel size hail are possible with this
storm.
Locations impacted include...
La Grange, Westport, Greenhaven, Buckner, Russell Corner, Liro and
Centerfield.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 3844 8533 3840 8533 3840 8532 3835 8541
3846 8552 3847 8549 3850 8548 3851 8546
3851 8545
TIME...MOT...LOC 1959Z 315DEG 17KT 3846 8546
SCHOETTMERSpecial weather statement, May 6, 4:21 PM EDT, 0 minutes before
Special Weather Statement National Weather Service Louisville KY 421 PM EDT SUN MAY 6 2018 KYZ029-062045- Bullitt- 421 PM EDT SUN MAY 6 2018 ...A STRONG THUNDERSTORM WILL AFFECT CENTRAL BULLITT COUNTY... At 421 PM EDT, a strong thunderstorm was located over Shepherdsville, moving southeast at 15 mph. Winds in excess of 30 mph and pea size hail are possible with this storm. Locations impacted include... Shepherdsville, Clermont, Bardstown Junction and Cedar Grove. Torrential rainfall is also occurring with this storm, and may cause localized flooding. Do not drive your vehicle through flooded roadways. LAT...LON 3796 8575 3801 8573 3800 8560 3790 8565 TIME...MOT...LOC 2021Z 297DEG 13KT 3797 8571 SCHOETTMER
The office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 5, 8:23 PM EDT | Areal Flood Advisory | LMK | Allen, Barren, Edmonson, Warren | 2 hr |
| May 5, 11:26 PM EDT | Areal Flood Advisory | LMK | Boyle, Mercer, Washington | 2 hr |
| May 5, 11:52 PM EDT | Areal Flood Advisory | LMK | Fayette, Jessamine, Mercer, Woodford | 113 min |
| May 6, 7:28 AM EDT | Dense Fog Advisory | LMK | Breckinridge, Bullitt, Butler, Edmonson, Grayson, Hancock and 12 more | 3 hr |
| May 6, 3:46 PM EDT | Special Weather Statement | LMK | Oldham | 14 min |
| May 6, 3:59 PM EDT | Special Weather Statement | LMK | Oldham | 31 min |
| May 6, 4:03 PM EDT | Severe Thunderstorm Warning | LMK | Henry, Oldham | 13 min |
| May 6, 4:30 PM EDT | Severe Thunderstorm Warning | LMK | Logan | 30 min |
| May 6, 4:32 PM EDT | Special Weather Statement | LMK | Jefferson | 28 min |
| May 6, 4:34 PM EDT | Severe Thunderstorm Warning | LMK | Jefferson | 26 min |
| May 6, 4:37 PM EDT | Special Weather Statement | LMK | Oldham | 23 min |
| May 6, 4:47 PM EDT | Special Weather Statement | LMK | Hardin | 13 min |
| May 6, 4:51 PM EDT | Special Weather Statement | LMK | Oldham, Shelby, Spencer | 39 min |
| May 6, 5:04 PM EDT | Special Weather Statement | LMK | Shelby, Spencer | 41 min |
| May 6, 5:28 PM EDT | Special Weather Statement | LMK | Marion, Washington | 47 min |
| May 6, 5:36 PM EDT | Special Weather Statement | LMK | Anderson, Mercer, Woodford | 39 min |
| May 6, 6:03 PM EDT | Special Weather Statement | LMK | Adair, Green, Taylor | 42 min |
| May 6, 6:10 PM EDT | Special Weather Statement | LMK | Boyle, Casey, Garrard, Lincoln | 50 min |
| May 6, 6:12 PM EDT | Special Weather Statement | LMK | Jessamine | 48 min |
| May 6, 6:37 PM EDT | Special Weather Statement | LMK | Cumberland | 23 min |
| May 6, 6:41 PM EDT | Special Weather Statement | LMK | Casey | 49 min |
| May 6, 6:47 PM EDT | Special Weather Statement | LMK | Madison | 43 min |
| May 6, 6:57 PM EDT | Special Weather Statement | LMK | Clinton, Russell | 48 min |
| May 6, 6:58 PM EDT | Special Weather Statement | LMK | Bourbon | 32 min |
| May 6, 3:23 PM EDT | Special Weather Statement | LMK | Dubois | 22 min |
Nearby
Special Weather Statements in Kentucky, 2018Every special weather statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.